Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 325, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 2, 2001, 11:17 PM CDT for Knox County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 2001, 11:17 PM CDT (04:17 UTC)
- Expired
- Jul 3, 2001, 12:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 11:30 PM CDT | Hail 0.88 | Bloomfield, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2777 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:25 PM CDT, 7 hours 52 minutes earlier.
Area forecast discussion, Jul 2, 3:25 PM CDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 325 PM CDT MON JUL 2 2001 THUNDERSTORM CHCS RMN FCST CONCERN THROUGH TUE WITH TEMPS THE MAIN CHALLENGE ON WED. WENT WITH ETA/AVN BLEND THIS FCST PD. SHORT TERM...AT 20Z WRMFNT WAS ESTIMATED NR AN ANW-OLU-FNB LINE WITH SECOND BNDRY FM FSD VCNTY TO NR VTN/CDR AND N-S REMNANTS OF OLD OUTFLOW NR MO RVR. WITH CLOUD ELEMENTS INCREASING NR INTERSECTIONS OF BNDRYS NW OF FCST AREA...AND A FEW LTG STRIKES SHOWG UP IN SD...FEEL THIS AREA WILL BE THE FIRST TO SEE DEVELOPMENT NR OAX CWA. MESOETA RMND FAIRLY CONSISTENT IN DVLPG MCS NCNTRL NEBR AND DROPG PCPN AREA SE THIS EVENING. THIS LOOKS PLAUSIBLE AND THUS WILL KEEP THE FAIRLY HIGH POPS GOING. FIRST MCS COULD WEAKEN AS IT MOVS TWD/INTO SERN NEBR SO WL KEEP A LTL LOWER POPS IN THAT LOCATION. THEN 2ND AREA OF CONVECTION COULD DVLP FAR NERN NEBR LATER TNGT SIMILAR TO LAST NGT AND DROP TWD ECNTRL ZONES BY TUE MORNING. PREV FCST LOWS LOOK GOOD. FOR TUE...OUTFLOW COULD CONTAMINATE SCENARIO...BUT BELIEVE FNT WL WORK SLOWLY SE ACRS FCST AREA SETTING UP IN SERN NEBR BY LATE AFTN. ETA'S INSTABILITY FCST IS HIGH WITH OVR 4000 J/KG CAPE AND 0-6KM SHEAR BULLSEYE MOVG ACRS FCST AREA. IF TSTMS DO DVLP IT COULD BE QUITE ACTIVE. SO...PREV FCST OF RELATIVELY HIGH POPS LOOK GOOD AS DO TEMPS. SOME QUESTION TO HOW FAR S FNT WL MOV...IF IT DOES...TUE NGT/WED AS UPR RDG RMNS NRLY STATIONARY. ATTM WILL COUNT ON ENOUGH CONVECTION TO PUSH IT SE OF NERN NEBR BY WED AND LEAVE NRN 1/2 OF CWA DRY ON WED. WL CONT SMALL POPS POPS ACROSS THE S. WITH ERLY SFC FLOW COOLER AVN MAV TEMPS LOOK A LTL BTR THAN NGM. .OMA...NONE CHERMOK
In the hours before
Special weather statement, Jul 2, 7:10 PM CDT, 4 hours 7 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031035- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 710 PM CDT MON JUL 2 2001 STORM SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING AND OVERNIGHT. ACTIVATION IS MOST LIKELY THROUGH MIDNIGHT ALONG AND NORTH OF A LINE FROM ALBION TO FREMONT AND RED OAK IOWA. A NEARLY STATIONARY FRONT CURVED FROM WESTERN NEBRASKA TO THE NORTHEAST PART OF THE STATE...THEN INTO WESTERN IOWA EARLY MONDAY EVENING. LOW LEVEL MOISTURE WAS POOLING ALONG AND NORTH OF THE FRONT. THUNDERSTORMS SHOULD OCCUR ALONG THE FRONT AND THEN MOVE EAST OR SOUTHEAST. THE COMBINATION OF SHEAR AND INSTABILITY SUGGEST THAT THUNDERSTORMS COULD BECOME ORGANIZED WITH A THREAT OF LARGE HAIL AND DAMAGING WINDS. THE MAIN THREAT IS EXPECTED TO SHIFT MORE TOWARD HEAVY RAIN LATE TONIGHT. MILLER
Special weather statement, Jul 2, 8:15 PM CDT, 3 hours 2 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031035- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 815 PM CDT MON JUL 2 2001 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF NORTHEAST AND EAST CENTRAL NEBRASKA UNTIL 100 AM CDT. A NEARLY STATIONARY FRONT CURVED FROM WESTERN NEBRASKA TO THE NORTHEAST PART OF THE STATE...THEN INTO WESTERN IOWA EARLY MONDAY EVENING. LOW LEVEL MOISTURE WAS POOLING ALONG AND NORTH OF THE FRONT. THUNDERSTORMS SHOULD OCCUR ALONG THE FRONT AND THEN MOVE EAST OR SOUTHEAST. THE COMBINATION OF SHEAR AND INSTABILITY SUGGEST THAT THUNDERSTORMS COULD PRODUCE HAIL AND DAMAGING WINDS. THE MAIN THREAT IS EXPECTED TO SHIFT MORE TOWARD HEAVY RAIN LATE TONIGHT. MILLER
Local storm report, Jul 2, 11:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1101 PM CDT MON JUL 02 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0958 PM 2 W ORCHARD NE .75 INCH HAIL
07/02/01 ANTELOPE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1009 PM 5 E NIOBRARA NE 1 INCH HAIL
07z/02/01 KNOX REPORTED BY PUBLIC.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:34 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 56 min |
| Jul 2, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 61 min |
| Jul 2, 10:31 PM CDT | Severe Thunderstorm Warning | OAX | Knox, Pierce | 44 min |
| Jul 2, 10:34 PM CDT | Flash Flood Warning | OAX | Knox | 5 hr |
| Jul 2, 11:35 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 40 min |
| Jul 3, 1:26 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 49 min |
| Jul 3, 2:03 AM CDT | Severe Thunderstorm Warning | OAX | Madison | 42 min |
| Jul 3, 2:23 AM CDT | Severe Thunderstorm Warning | OAX | Platte, Stanton | 67 min |
| Jul 3, 2:48 AM CDT | Severe Thunderstorm Warning | OAX | Colfax | 57 min |
| Jul 3, 3:37 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 38 min |
| Jul 3, 3:49 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 41 min |
| Jul 3, 4:41 AM CDT | Severe Thunderstorm Warning | OAX | Cass | 49 min |
| Jul 3, 4:54 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 51 min |
| Jul 3, 1:49 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 26 min |
| Jul 3, 6:56 AM CDT | Severe Thunderstorm Warning | OAX | Mills | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.